zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nodal solutions for a fourth-order two-point boundary value problem. (English) Zbl 1085.34015
Summary: We consider boundary value problems of fourth-order differential equations of the form $$u''''+\beta u''-\alpha u=\mu h(x) f(u),\qquad 0< x< r,$$ $$u(0)= u(r)= u''(0)= u''(r)= 0,$$ where $\mu$ is a parameter, $\beta\in(-\infty, \infty)$, $\alpha\in [0,\infty)$ are constants with $${r^2\beta\over\pi^2}+ {r^4\alpha\over\pi^4}< 1,$$ $h\in C(0, r], [0,\infty))$ with $h\not\equiv 0$ on any subinterval of $[0, r]$, $f\in C(\bbfR, \bbfR)$ satisfies $f(u)u> 0$ for all $u\ne 0$, and $$\lim_{u\to-\infty} {f(u)\over u}= 0,\quad \lim_{u\to+\infty} {f(u)\over u}= f_{+\infty},\quad \lim_{u\to 0} {f(u)\over u}= f_0,$$ for some $f_{+\infty}$, $f_0\in (0,\infty)$. We use bifurcation techniques to establish existence and multiplicity results on nodal solutions to the problem.

MSC:
34B15Nonlinear boundary value problems for ODE
34C23Bifurcation (ODE)
WorldCat.org
Full Text: DOI
References:
[1] Bai, Z.; Wang, H.: On positive solutions of some nonlinear fourth-order beam equations. J. math. Anal. appl. 270, 357-368 (2002) · Zbl 1006.34023
[2] Coppel, W. A.: Disconjugacy. Lecture notes in math. 220 (1971) · Zbl 0224.34003
[3] Del Pino, M. A.; Manasevich, R. F.: Existence for a fourth-order boundary value problem under a two-parameter nonresonance condition. Proc. amer. Math. soc. 112, 81-86 (1991) · Zbl 0725.34020
[4] Elias, U.: Eigenvalue problems for the equation $Ly+\lambda p(x)$y=0. J. differential equations 29, 28-57 (1978) · Zbl 0351.34014
[5] Eloe, P. W.; Henderson, J.: Singular boundary value problems for quasi-differential equations. Internat. J. Math. math. Sci. 18, 571-578 (1995) · Zbl 0886.34016
[6] Lazer, A. C.; Mckenna, P. J.: Global bifurcation and a theorem of tarantello. J. math. Anal. appl. 181, 648-655 (1994) · Zbl 0797.34021
[7] Ma, R.; Wang, H.: On the existence of positive solutions of fourth-order ordinary differential equations. Appl. anal. 59, 225-231 (1995) · Zbl 0841.34019
[8] Ma, R.; Thompson, B.: Nodal solutions for nonlinear eigenvalue problems. Nonlinear anal. 59, 707-718 (2004) · Zbl 1059.34013
[9] Rabinowitz, P. H.: Some global results for nonlinear eigenvalue problems. J. funct. Anal. 7, 487-513 (1971) · Zbl 0212.16504
[10] Rynne, B. P.: Infinitely many solutions of superlinear fourth-order boundary value problems. Topol. methods nonlinear anal. 19, 303-312 (2002) · Zbl 1017.34015